- Open Access
On the Ishikawa iteration processes for multivalued mappings in some spaces
Fixed Point Theory and Applications volume 2014, Article number: 1 (2014)
The purpose of this paper is to prove the strong convergence of the Ishikawa iteration processes for some generalized multivalued nonexpansive mappings in the framework of CAT(1) spaces. Our results extend the corresponding results given by Shahzad and Zegeye (Nonlinear Anal. 71:838-844, 2009), Puttasontiphot (Appl. Math. Sci. 4:3005-3018, 2010), Song and Cho (Bull. Korean Math. Soc. 48:575-584, 2011) and many others.
Roughly speaking, a space is a geodesic space of bounded curvature. The precise definition is given below. Here CAT means the initials of three mathematician’s names (E Cartan, AD Alexandrov and A Toponogov) who have made important contributions to the understanding of curvature via inequalities for the distance function, and κ is a real number that we impose as the curvature bound of the space.
Fixed point theory in spaces was first studied by Kirk [1, 2]. His works were followed by a series of new works by many authors (see, e.g., [3–12]) mainly focusing on CAT(0) spaces. Since any space is a space for (see [, p.165]), all results for CAT(0) spaces immediately apply to any space with . Notice also that all spaces (with appropriate sizes) are uniformly convex metric spaces in the sense of . Thus, the results in  concerning uniformly convex metric spaces also hold in spaces as well.
In 1974, Ishikawa  introduced an iteration process for approximating fixed points of a single-valued mapping t on a Hilbert space H by
The first result concerning the convergence of an Ishikawa iteration process for multivalued mappings was proved by Sastry and Babu  in a Hilbert space. Panyanak  extended the result of Sastry and Babu to a uniformly convex Banach space. Since then the strong convergence of the Ishikawa iteration processes for multivalued mappings has been rapidly developed and many of papers have appeared (see, e.g., [31–36]). Among other things, Shahzad and Zegeye  defined two types of Ishikawa iteration processes as follows.
Let E be a nonempty closed convex subset of a uniformly convex Banach space X, , and be a multivalued mapping whose values are nonempty proximinal subsets of E. For each , let be a multivalued mapping defined by
(A): The sequence of Ishikawa iterates is defined by ,
where , and
(B): The sequence of Ishikawa iterates is defined by ,
where , and
They proved, under some suitable assumptions, that the sequence defined by (A) and (B) converges strongly to a fixed point of T. In 2010, Puttasontiphot  gave analogous results to those of Shahzad and Zegeye in complete CAT(0) spaces.
In this paper, we extend Puttasontiphot’s results to the setting of spaces with .
Let be a metric space, and let , . The distance from x to E is defined by
The diameter of E is defined by
The set E is called proximinal if for each , there exists an element such that . We shall denote by the family of nonempty subsets of E, by the family of nonempty proximinal subsets of E and by the family of nonempty closed subsets of E. Let be the Hausdorff (generalized) distance on , i.e.,
Definition 2.1 Let E be a nonempty subset of a metric space and . Then T is said to
be nonexpansive if for all ;
be quasi-nonexpansive if and
satisfy condition (I) if there is a nondecreasing function with , for such that
be hemicompact if for any sequence in E such that
there exists a subsequence of and such that .
A point is called a fixed point of T if . We denote by the set of all fixed points of T.
The following lemma can be found in . We observe that the boundedness of the images of T is superfluous.
Lemma 2.2 Let E be a nonempty subset of a metric space and be a multivalued mapping. Then
for all ;
Let be a metric space. A geodesic path joining to (or, more briefly, a geodesic from x to y) is a map c from a closed interval to X such that , , and for all . In particular, c is an isometry and . The image of c is called a geodesic (or metric) segment joining x and y. When it is unique, this geodesic segment is denoted by . This means that if and only if there exists such that
In this case, we write . The space is said to be a geodesic space if every two points of X are joined by a geodesic, and X is said to be uniquely geodesic if there is exactly one geodesic joining x and y for each . A subset E of X is said to be convex if E includes every geodesic segment joining any two of its points.
In a geodesic space , the metric is convex if for any and , one has
Let , then is called a D-geodesic space if any two points of X with their distance smaller than D are joined by a geodesic segment. Notice that is a geodesic space if and only if it is a D-geodesic space.
Let , we denote by the Euclidean scalar product in , that is,
Let denote the n-dimensional sphere defined by
with metric , (see [, Proposition 2.1]).
From now on, we assume that and define
We denote by the following metric spaces:
if then is the Euclidean space ;
if then is obtained from by multiplying the distance function by the constant .
A geodesic triangle in the metric space consists of three points x, y, z in X (the vertices of △) and three geodesic segments between each pair of vertices (the edges of △). We write when . For in a geodesic space X satisfying , there exist points such that
(see [, Lemma 2.14]). We call the triangle having vertices , , in a comparison triangle of . Notice that it is unique up to an isometry of , and we denote it by . A point is called a comparison point for if .
A geodesic triangle in X with is said to satisfy the inequality if for any and for their comparison points , one has
Definition 2.3 A metric space is called a space if it is -geodesic and any geodesic triangle in X with satisfies the inequality.
It follows from [, Proposition 1.4] that spaces are uniquely geodesic spaces. In this paper, we consider spaces with . Since most of the results for such spaces are easily deduced from those for CAT(1) spaces, in what follows, we mainly focus on CAT(1) spaces. The following lemma is a consequence of Proposition 3.1 in .
Lemma 2.4 If is a CAT(1) space with , then there is a constant such that
for any and any points .
The following lemma is also needed.
Lemma 2.5 
Let , be two real sequences such that
Let be a nonnegative real sequence such that is bounded. Then has a subsequence which converges to zero.
3 Main results
We begin this section by proving a crucial lemma.
Lemma 3.1 Let be a CAT(1) space with convex metric, E be a nonempty closed convex subset of X, and be a quasi-nonexpansive mapping with and for each . Let be the sequence of Ishikawa iterates defined by (A) (replacing + with ⊕). Then exists for each .
Proof Let . For each , we have
This shows that the sequence is decreasing and bounded below. Thus exists for any . □
Now, we prove the strong convergence of the Ishikawa iteration process defined by (A).
Theorem 3.2 Let be a complete CAT(1) space with convex metric and , E be a nonempty closed convex subset of X, and be a quasi-nonexpansive mapping with and for each . Let and be the sequence of Ishikawa iterates defined by (A) (replacing + with ⊕). If T satisfies condition (I), then converges strongly to a fixed point of T.
Proof Let . By using Lemma 2.4, we have
This implies that
Thus, . Also, as . Since T satisfies condition (I), we have . The proof of the remaining part follows the proof of Theorem 3.2 in , therefore we omit it. □
Theorem 3.3 Let be a complete CAT(1) space with convex metric and , E be a nonempty closed convex subset of X, and be a quasi-nonexpansive mapping with and for each . Assume that (i) ; (ii) ; (iii) , and let be the sequence of Ishikawa iterates defined by (A) (replacing + with ⊕). If T is hemicompact and continuous, then converges strongly to a fixed point of T.
Proof Let . By (1) we have
By Lemma 2.5, there exist subsequences and of and respectively such that . Hence
Since T is hemicompact, by passing through a subsequence, we may assume that for some . Since T is continuous,
This implies that since is closed. Thus exists by Lemma 3.1 and hence q is the limit of itself. □
To avoid the restriction of T, that is, for , we use the iteration process defined by (B).
Theorem 3.4 Let be a complete CAT(1) space with convex metric and , E be a nonempty closed convex subset of X, and be a multivalued mapping with and is quasi-nonexpansive. Let and be the sequence of Ishikawa iterates defined by (B) (replacing + with ⊕). If T satisfies condition (I), then converges strongly to a fixed point of T.
Proof It follows from Lemma 2.2 that for all ,
Since T satisfies condition (I), for each we have
That is, satisfies condition (I). Next, we show that is closed for any . Let and for some . Then
It follows that and this implies . Applying Theorem 3.2 to the map , we can conclude that the sequence defined by (B) converges to a point . This completes the proof. □
The following theorem is an analogue of Theorem 3 in .
Theorem 3.5 Let be a complete CAT(1) space with convex metric and , E be a nonempty closed convex subset of X, and be a hemicompact mapping with and is quasi-nonexpansive and continuous. Assume that (i) ; (ii) ; (iii) , and let be the sequence of Ishikawa iterates defined by (B) (replacing + with ⊕). Then converges strongly to a fixed point of T.
Proof As in the proof of Theorem 3.4, we have
The hemicompactness of follows from that of T. The conclusion follows from Theorem 3.3. □
Kirk WA: Geodesic geometry and fixed point theory. Colecc. Abierta 64. In Seminar of Mathematical Analysis(Malaga/Seville, 2002/2003). Univ. Sevilla Secr. Publ., Seville; 2003:195–225.
Kirk WA: Geodesic geometry and fixed point theory II. In International Conference on Fixed Point Theory and Applications. Yokohama Publ., Yokohama; 2004:113–142.
Dhompongsa S, Kaewkhao A, Panyanak B: Lim’s theorems for multivalued mappings in CAT(0) spaces. J. Math. Anal. Appl. 2005, 312: 478–487. 10.1016/j.jmaa.2005.03.055
Chaoha P, Phon-on A: A note on fixed point sets in CAT(0) spaces. J. Math. Anal. Appl. 2006, 320: 983–987. 10.1016/j.jmaa.2005.08.006
Leustean L: A quadratic rate of asymptotic regularity for CAT(0)-spaces. J. Math. Anal. Appl. 2007, 325: 386–399. 10.1016/j.jmaa.2006.01.081
Shahzad N, Markin J: Invariant approximations for commuting mappings in CAT(0) and hyperconvex spaces. J. Math. Anal. Appl. 2008, 337: 1457–1464. 10.1016/j.jmaa.2007.04.041
Espinola R, Fernandez-Leon A:-spaces, weak convergence and fixed points. J. Math. Anal. Appl. 2009, 353: 410–427. 10.1016/j.jmaa.2008.12.015
Khan AR, Khamsi MA, Fukhar-ud-din H: Strong convergence of a general iteration scheme in CAT(0) spaces. Nonlinear Anal. 2011, 74: 783–791. 10.1016/j.na.2010.09.029
Abkar A, Eslamian M: Common fixed point results in CAT(0) spaces. Nonlinear Anal. 2011, 74: 1835–1840. 10.1016/j.na.2010.10.056
Piatek B:Halpern iteration in spaces. Acta Math. Sin. Engl. Ser. 2011, 27: 635–646. 10.1007/s10114-011-9312-7
He JS, Fang DH, Lopez G, Li C:Mann’s algorithm for nonexpansive mappings in spaces. Nonlinear Anal. 2012, 75: 445–452. 10.1016/j.na.2011.07.070
Kimura Y, Sato K: Convergence of subsets of a complete geodesic space with curvature bounded above. Nonlinear Anal. 2012, 75: 5079–5085. 10.1016/j.na.2012.04.024
Bridson M, Haefliger A: Metric Spaces of Non-positive Curvature. Springer, Berlin; 1999.
Espinola R, Lorenzo P, Nicolae A: Fixed points, selections and common fixed points for nonexpansive-type mappings. J. Math. Anal. Appl. 2011, 382: 503–515. 10.1016/j.jmaa.2010.06.039
Ishikawa S: Fixed points by a new iteration method. Proc. Am. Math. Soc. 1974, 44: 147–150. 10.1090/S0002-9939-1974-0336469-5
Ishikawa S: Fixed points and iteration of a nonexpansive mapping in a Banach space. Proc. Am. Math. Soc. 1976, 59: 65–71. 10.1090/S0002-9939-1976-0412909-X
Chidume CE: On the Ishikawa fixed points iterations for quasicontractive mappings. J. Niger. Math. Soc. 1985, 4: 1–11.
Kalinde AK, Rhoades BE: Fixed point Ishikawa iterations. J. Math. Anal. Appl. 1992, 170: 600–606. 10.1016/0022-247X(92)90040-K
Tan KK, Xu HK: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. J. Math. Anal. Appl. 1993, 178: 301–308. 10.1006/jmaa.1993.1309
Ghosh MK, Debnath L: Convergence of Ishikawa iterates of quasi-nonexpansive mappings. J. Math. Anal. Appl. 1997, 207: 96–103. 10.1006/jmaa.1997.5268
Takahashi W, Kim GE: Approximating fixed points of nonexpansive mappings in Banach spaces. Math. Jpn. 1998, 48: 1–9.
Osilike MO: Strong and weak convergence of the Ishikawa iteration method for a class of nonlinear equations. Bull. Korean Math. Soc. 2000, 37: 153–169.
Liu Z, Kim JK, Ume JS: Characterizations for the convergence of Ishikawa iterative processes with errors in normed linear spaces. J. Nonlinear Convex Anal. 2002, 3: 59–66.
Sahu DR: On generalized Ishikawa iteration process and nonexpansive mappings in Banach spaces. Demonstr. Math. 2003, 36: 721–734.
Kim GE, Kiuchi H, Takahashi W: Weak and strong convergences of Ishikawa iterations for asymptotically nonexpansive mappings in the intermediate sense. Sci. Math. Jpn. 2004, 60: 95–106.
Cho YJ, Li J, Huang NJ: Random Ishikawa iterative sequence with errors for approximating random fixed points. Taiwan. J. Math. 2008, 12: 51–61.
Peng JW, Yao JC: Ishikawa iterative algorithms for a generalized equilibrium problem and fixed point problems of a pseudo-contraction mapping. J. Glob. Optim. 2010, 46: 331–345. 10.1007/s10898-009-9428-9
Zegeye H, Shahzad N, Alghamdi MA: Convergence of Ishikawa’s iteration method for pseudocontractive mappings. Nonlinear Anal. 2011, 74: 7304–7311. 10.1016/j.na.2011.07.048
Sastry KPR, Babu GVR: Convergence of Ishikawa iterates for a multi-valued mapping with a fixed point. Czechoslov. Math. J. 2005, 55: 817–826. 10.1007/s10587-005-0068-z
Panyanak B: Mann and Ishikawa iterative processes for multivalued mappings in Banach spaces. Comput. Math. Appl. 2007, 54: 872–877. 10.1016/j.camwa.2007.03.012
Song Y, Wang H: Erratum to “Mann and Ishikawa iterative processes for multivalued mappings in Banach spaces”. Comput. Math. Appl. 2008, 52: 2999–3002.
Shahzad N, Zegeye H: Strong convergence results for nonself multimaps in Banach spaces. Proc. Am. Math. Soc. 2008, 136: 539–548.
Laowang W, Panyanak B: Strong and Δ convergence theorems for multivalued mapping in CAT(0) spaces. J. Inequal. Appl. 2009., 2009: Article ID 730132
Sokhuma K, Kaewkhao A: Ishikawa iterative process for a pair of single-valued and multivalued nonexpansive mappings in Banach spaces. Fixed Point Theory Appl. 2010., 2010: Article ID 618767
Zegeye H, Shahzad N: Viscosity approximation methods for nonexpansive multimaps in Banach spaces. Acta Math. Sin. Engl. Ser. 2010, 26: 1165–1176. 10.1007/s10114-010-7521-0
Cholamjiak W, Suantai S: Approximation of common fixed points of two quasi-nonexpansive multi-valued maps in Banach spaces. Comput. Math. Appl. 2011, 61: 941–949. 10.1016/j.camwa.2010.12.042
Shahzad N, Zegeye H: On Mann and Ishikawa iteration schemes for multi-valued maps in Banach spaces. Nonlinear Anal. 2009, 71: 838–844. 10.1016/j.na.2008.10.112
Puttasontiphot T: Mann and Ishikawa iteration schemes for multivalued mappings in CAT(0) spaces. Appl. Math. Sci. 2010, 4: 3005–3018.
Song Y, Cho YJ: Some notes on Ishikawa iteration for multi-valued mappings. Bull. Korean Math. Soc. 2011, 48: 575–584. 10.4134/BKMS.2011.48.3.575
Ohta S: Convexities of metric spaces. Geom. Dedic. 2007, 125: 225–250. 10.1007/s10711-007-9159-3
The author thanks Chiang Mai University for financial support.
The author declares that he has no competing interests.
The author completed the paper himself. The author read and approved the final manuscript.
About this article
Cite this article
Panyanak, B. On the Ishikawa iteration processes for multivalued mappings in some spaces. Fixed Point Theory Appl 2014, 1 (2014). https://doi.org/10.1186/1687-1812-2014-1
- fixed point
- multivalued mapping
- strong convergence
- Ishikawa iteration